Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom Confessions Mom Confessions

Mirena IUD side effects?

Anonymous
Posted by Anonymous
  • 39 Replies

Anyone use this and have bad side effects?  I'm not using it for contreceptive purposes (dh is snipped) but rather to help control terrible periods from endometriosis.  My gyno suggested this and years of no periods seems great, but read a lot of bad stuff about them.   Any thoughts ladies?  Thank you so much for any feedback  =)

Posted by Anonymous on Nov. 9, 2013 at 11:12 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Lydlou02
by on Nov. 9, 2013 at 11:14 AM
1 mom liked this
I'm on my second one. No issues here.
Posted on CafeMom Mobile
elfling811
by Niki on Nov. 9, 2013 at 11:16 AM
I got breast cancer after having mine. They still don't know if that was really the cause, but I would be careful with hormonal birth control.
mandee1503
by Amanda on Nov. 9, 2013 at 11:16 AM
Everybody is different. But while I had my mirena I didn't have any complaints. Short light periods every 3 or 4 months. It was getting it removed that had triggered a huge amount of problems. I had to have it surgically removed it was embedded and since then have had heavy painful periods. I was soaking a super plus tampon in less then an hour. But since I miscarried 10 weeks ago this period hasn't been near as bad.
Anonymous
by Anonymous 2 on Nov. 9, 2013 at 11:21 AM
I had a period for two months straight after it was put in before it expelled itself. I agreed to let my OB put it back in and had another month of my period before it was expelled again.
Logan_Bellasmom
by Ruby Member on Nov. 9, 2013 at 11:22 AM

The only bad side effects i had was it was harder to lose weight than before and It dropped my sex drive bad.

Anonymous
by Anonymous 3 on Nov. 9, 2013 at 11:25 AM
I had one for five yrs, and loved it. Now I'm ttc and is beed 4 months ...nothing. don't know if its related or not.
seraphimsong
by Gold Member on Nov. 9, 2013 at 11:25 AM
I had spotting all the time, weight gain, no sex drive. Finally I just took it out.

I switched to Seasonique and it's been much better. Periods only every 3 months and they are light and last 2-3 days. Much better!

Everyone is different though. You just have to find what works for you
Anonymous
by Anonymous 1 - Original Poster on Nov. 10, 2013 at 12:53 PM

 

Oh my!!  Thank you for your advice and best of luck to you in fighting the cancer.  hugs to you mama

Quoting elfling811:

I got breast cancer after having mine. They still don't know if that was really the cause, but I would be careful with hormonal birth control.


 

Anonymous
by Anonymous 1 - Original Poster on Nov. 10, 2013 at 12:55 PM

 

I'm so sorry about your miscarriage.  Mine was the most heartbreaking thing I have ever been though.

Quoting mandee1503:

Everybody is different. But while I had my mirena I didn't have any complaints. Short light periods every 3 or 4 months. It was getting it removed that had triggered a huge amount of problems. I had to have it surgically removed it was embedded and since then have had heavy painful periods. I was soaking a super plus tampon in less then an hour. But since I miscarried 10 weeks ago this period hasn't been near as bad.


 

snowflower902
by Silver Member on Nov. 10, 2013 at 12:55 PM

I had a few issues like bad cramping and headaches. I had it removed and plan on getting paraguard next week, thats the 10 yr IUD. 

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN